Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 376, NWS Norman, OK

June 11, 2012Archer County, Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2012, 8:26 PM CDT for Archer County, Clay County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 8:26 PM CDT (01:26 UTC)
Expired
Jun 11, 2012, 9:30 PM CDT
In force
64 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Archer County, TX, Clay County, TX

The radar

The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:27 PM CDTHAIL 1.754 N Newport, TXNR COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3358 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WUUS54 KOUN 120126
SVROUN
TXC009-077-120230-
/O.NEW.KOUN.SV.W.0376.120612T0126Z-120612T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...
  CLAY COUNTY IN NORTHERN TEXAS...

* UNTIL 930 PM CDT

* AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE 
  HAIL UP TO BASEBALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 75 
  MPH. THE LEADING EDGE OF THIS STORM WAS LOCATED 16 MILES EAST OF 
  OLNEY...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS PRODUCED 
  SIGNIFICANT WIND DAMAGE AND BASEBALL SIZE HAIL NEAR NEWCASTLE 
  TEXAS.

* LOCATIONS IMPACTED INCLUDE...
  HENRIETTA...BELLEVUE...WINDTHORST...BLUEGROVE...NEWPORT...
  LAKE ARROWHEAD...SHANNON...BUFFALO SPRINGS...JOY AND VASHTI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. GET READY FOR WINDS OVER 75 MPH AND 
LARGE DAMAGING HAIL. TAKE COVER NOW IN A STORM SHELTER OR INTERIOR 
ROOM OF A STURDY BUILDING.

&&

LAT...LON 3399 9807 3401 9797 3399 9795 3394 9798
      3394 9795 3392 9795 3391 9798 3347 9798
      3347 9842 3340 9842 3340 9873
TIME...MOT...LOC 0123Z 232DEG 36KT 3334 9847 

$$

..SPEG.
1 follow-up statement
085 
WWUS54 KOUN 120149
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CDT MON JUN 11 2012

TXC009-077-120230-
/O.CON.KOUN.SV.W.0376.000000T0000Z-120612T0230Z/
CLAY TX-ARCHER TX-
849 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM 
CDT FOR CLAY AND SOUTHEASTERN ARCHER COUNTIES...

AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLF BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS 
STORM WAS LOCATED 11 MILES WEST OF NEWPORT. THIS STORM IS NOW MOVING 
EAST-NORTHEAST AT 55 MPH AND WILL PRIMARILY AFFECT SOUTHEASTERN 
CLAY COUNTY AND AREAS TO THE SOUTH. HOWEVER... ADDITIONAL STRONG TO 
SEVERE THUNDERSTORMS ARE DEVELOPING ACROSS THROCKMORTON... YOUNG AND 
JACK COUNTIES AND ARE MOVING NORTH AND NORTHEAST.

LOCATIONS IMPACTED INCLUDE...
HENRIETTA...BELLEVUE...WINDTHORST...BLUEGROVE...NEWPORT...LAKE 
ARROWHEAD...BUFFALO SPRINGS...JOY...SHANNON AND VASHTI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. GET READY FOR WINDS OVER 70 MPH AND LARGE 
DAMAGING HAIL. TAKE COVER NOW IN A STORM SHELTER OR INTERIOR ROOM OF 
A STURDY BUILDING.

&&

LAT...LON 3399 9807 3401 9797 3399 9795 3394 9798
      3394 9795 3392 9795 3391 9798 3347 9798
      3347 9842 3340 9842 3340 9873
TIME...MOT...LOC 0143Z 235DEG 46KT 3349 9821 

$$

..SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:31 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 11, 6:31 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT MON JUN 11 2012

.AVIATION...
CONDITIONS WILL MAINLY BE VFR EXCEPT FOR SCATTERED THUNDERSTORMS
AND PERHAPS SOME MVFR CIGS TOMORROW AFTERNOON SOUTH AS WARM FRONT
SLOWLY LIFTS NORTH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT IN THE SOUTH NEAR THE FRONTAL BOUNDARY... BUT
PROBABILITIES AT TAF SITES ARE TOO LOW FOR A TEMPO GROUP. PROB30
GROUPS ARE INCLUDED IN THE SOUTHWEST OKLAHOMA AND KSPS TAFS FOR
TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 428 PM CDT MON JUN 11 2012/

DISCUSSION...
THE BIGGEST CHALLENGES ARE SEVERE THUNDERSTORM AND RAIN CHANCES
THROUGH WEDNESDAY.

THROUGH 10 PM CDT TONIGHT...BELIEVE THE BEST CHANCES FOR SEVERE
STORMS WILL OVER WESTERN NORTH TEXAS AND POSSIBLY FAR SOUTHERN
OKLAHOMA NEAR A SURFACE BOUNDARY...WHERE KEPT 20/30 PERCENT
CHANCES. STORMS WERE DEVELOPING NEAR ABILENE TEXAS WHERE THE CAP
HAS BEEN BROKEN AND WILL MOVE EAST AND POSSIBLY NORTHEAST. WITH
THE AIR BEING UNSTABLE WITH SOME SHEAR...THINK LARGE
HAIL...POSSIBLY AS LARGE AS BASEBALLS...AND DAMAGING WIND OF 65
MPH OR GREATER WILL BE THE MAIN HAZARDS. MOST OF THESE STORMS WILL
STAY SOUTH OF THE FORECAST AREA. NOTICED THE LATEST HRRR RUNS
INDICATED ISOLATED DEVELOPMENT EAST OF I-35...SO KEPT 20 PERCENT
IN THESE AREAS...THOUGH CONFIDENCE OF DEVELOPMENT REMAINS QUITE
LOW DUE TO STRONG CAPPING.

AFTER 10 PM CDT TONIGHT...KEPT RAIN CHANCES SOUTH OF A CLINTON TO
OKLAHOMA CITY TO SWEETWATER LINE. ADDITIONAL STORMS MAY DEVELOP
NEAR THE LINE MENTIONED ABOVE BETWEEN 10 PM AND 4 AM AS LATEST
MODELS INDICATED THE MID LEVEL CAP WEAKENING WITH 700 MB
TEMPERATURES COOLING TO +9/10C. WITH ABUNDANT INSTABILITY AND A
GOOD AMOUNT OF SHEAR...A FEW STORMS MAY BE SEVERE WITH LARGE
HAIL...POSSIBLY VERY LARGE...AND DAMAGING WIND. THE FOCUS FOR
LIFT APPEARS TO BE WEAK...SO WIDESPREAD SEVERE SEEMS UNLIKELY.
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE AS WELL.

TUESDAY...KEPT RAIN CHANCES ACROSS MUCH OF THE AREA WITH THE
HIGHEST CHANCES OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS
WHERE BEST MOISTURE AND INSTABILITY ARE FORECAST. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND...MAINLY DURING
THE LATE AFTERNOON AND EVENING HOURS...THOUGH LARGE HAIL THREAT
MAY BE LOWER COMPARED TO TONIGHT.

WEDNESDAY INTO THURSDAY...KEPT LOWER CHANCES FOR SHOWERS AND
STORMS OVER THE AREA. CANNOT RULE OUT A FEW SEVERE STORMS
BOTH DAYS.

FRIDAY THROUGH NEXT MONDAY...HOTTER AND DRIER WEATHER
IS EXPECTED. A FEW STORMS MAY BE POSSIBLE DURING THIS TIME
FRAME...BUT DID NOT MENTION DUE TO LOW CONFIDENCE.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  85  66  86 /  20  20  40  30
HOBART OK         64  87  67  89 /  20  40  40  30
WICHITA FALLS TX  69  88  71  91 /  40  30  50  30
GAGE OK           55  84  62  88 /   0  20  40  30
PONCA CITY OK     60  86  61  86 /   0   0  20  30
DURANT OK         71  87  70  88 /  50  30  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 11, 11:55 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 11 2012

OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM STROUD...TO NORMAN...
TO DUNCAN...TO HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING.

DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THROUGH
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A
MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE FRONT. STRONG
INSTABILITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS TEMPERATURES
WARM INTO THE 80S AND 90S. HOWEVER...A LAYER OF WARM AIR AT MID
LEVELS WILL LIKELY SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF THE
DAY. IF AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT ARE ABLE
TO OVERCOME THE CAP...THE RESULTING STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF BASEBALLS...AND STRONG WIND GUSTS TO
65 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A RISK OF SEVERE STORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT
ACROSS WEST-CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
STRONG STORMS WILL BE POSSIBLE YET AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CMS/II

In the hours before

Special weather statement, Jun 11, 8:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT MON JUN 11 2012

TXZ089-090-120145-
CLAY TX-ARCHER TX-
815 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 845 PM CDT...

AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF OLNEY...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS
PRODUCTED BASEBALL SIZE HAIL NEAR NEWCASTLE TEXAS. IF THIS STORM
MAINTAINS ITS INTENSITY... A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED FOR PORTIONS OF ARCHER AND CLAY COUNTIES.

LOCATIONS IMPACTED INCLUDE... WINDTHORST AND SHANNON.

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.

LAT...LON 3369 9842 3369 9841 3353 9817 3351 9817
      3347 9822 3347 9842 3340 9842 3340 9862
TIME...MOT...LOC 0113Z 215DEG 34KT 3328 9858

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:15 PM CDTSpecial Weather StatementOUNArcher30 min
Jun 11, 9:09 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor51 min
Jun 11, 10:01 PM CDTSevere Thunderstorm WarningOUNClay59 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningOUNWichita24 min
Jun 12, 8:27 AM CDTSpecial Weather StatementOUNHardeman48 min
Jun 12, 9:18 AM CDTSpecial Weather StatementOUNFoard27 min
Jun 12, 9:48 AM CDTSpecial Weather StatementOUNBaylor27 min
Jun 12, 10:14 AM CDTSpecial Weather StatementOUNBaylor31 min
Jun 12, 10:45 AM CDTSpecial Weather StatementOUNArcher30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.